Colorado, 2011

Tornado and Hail in Colorado, June 19, 2011

June 19, 2011 · NWS BOU · 24 events in 8 counties and zones

Severe thunderstorms produced very large hail, from quarter to tennis ball size, and strong winds across the northeast plains of Colorado. The largest hail was observed in Adams, Logan, Phillips and Sedgwick Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Severe thunderstorms produced very large hail, from quarter to tennis ball size, and strong winds across the northeast plains of Colorado. The largest hail was observed in Adams, Logan, Phillips and Sedgwick Counties. A brief tornado touchdown was reported in Sedgwick County. In addition, a horse trailer and some outbuildings were damaged by hail and strong winds between Julesburg and Ovid. In Phillips County, severe thunderstorms stripped wheat, tore up corn, overturned center pivots, totaled grain bins and broke the windows of numerous home and vehicles.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 19, 12:46 PM MST, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 19, 12:46 PM MST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
146 PM MDT SUN JUN 19 2011

.SHORT TERM...UPPER LEVEL TROUGH WILL CLOSE OFF AND MOVE ACROSS
COLORADO TONIGHT AND MONDAY. MODELS COMING INTO BETTER AGREEMENT
WITH THE PLACEMENT OF A SURFACE LOW FORMING OVER SOUTHEAST COLORADO.
THE LOW WILL THEN SHIFT NORTHEAST OVER KANSAS AND NEBRASKA ON MONDAY.

STILL A GOOD SEVERE THREAT THROUGH THIS EVENING. CAPES WILL CLIMB TO
1500-2000 J/KG ACROSS NORTHEAST COLORADO. SHEAR WILL ALSO BE GOOD
TODAY WITH SOUTHEAST TO NORTHEAST WINDS NEAR THE SURFACE AND
SOUTHWEST WINDS ALOFT. A CAP WILL LIMIT CONVECTION TO LATE AFTERNOON
OVER NORTHEAST COLORADO. BIGGEST THREAT WILL BE LARGE HAIL DUE TO
GOOD CAPE...WIND SHEAR AND ALSO A COOLING AIRMASS ALOFT. SUPER CELLS
THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH AN ISOLATED TORNADO
POSSIBLE.

AN AREA OF RAIN IS EXPECTED TO PASS ACROSS THE FORECAST AREA TONIGHT
DUE TO QG ASCENT ASSOCIATED WITH THE UPPER LEVEL LOW. EXPECT VALLEY
RAIN SHOWERS AND HIGH MOUNTAIN SNOW TO CONTINUE THROUGH MONDAY DUE
TO A GOOD LAPSE RATES AND A FAVORABLE NORTHWEST WIND DIRECTION. SNOW
AMOUNTS WILL GENERALLY BE 2-6 INCHES IN THE MOUNTAINS WITH LOCALLY
HIGHER AMOUNTS. ISSUED A WINTER WEATHER ADVISORY FOR AREAS ABOVE
10000 FEET BECAUSE IT IS SO LATE IN THE SNOW SEASON. WINDS ALONG THE
URBAN CORRIDOR WILL BE A DOWNSLOPE NORTHWEST DIRECTION. THIS WILL
LIKELY CAUSE RAIN SHOWERS TO DECREASE EARLY MONDAY. HEAVIEST RAIN
AND BEST CHANCE FOR RAIN WILL BE OVER NORTHEAST COLORADO. MODELS ARE
IN GOOD AGREEMENT SHOWING A DEFORMATION ZONE FORMING OVER THE
EASTERN PLAINS TOMORROW. WILL HAVE HIGH POPS IN THE FORECAST FOR
THIS. WITH ALL THE CLOUDS AND PRECIPITATION AROUND HIGHS WILL BE
WELL BELOW NORMAL ON MONDAY.

.LONG TERM...THE TREND IS TOWARD DRIER AND WARMER WEATHER BEGINNING
TUESDAY. A STRONG UPPER RIDGE OFF THE WEST COAST IS FCST TO MIGRATE
EASTWARD ACROSS THE GREAT BASIN EARLY IN THE WEEK...THEN OVER THE
CENTRAL ROCKY MTN REGION BY MID TO LATE WEEK. ON TUESDAY THE 700 MB
TEMPERATURE WARMS TO 8-10C...EQUATING TO SFC TEMPERATURES IN THE
MID/UPPER 70S AT LOWER ELEVATIONS...YET STILL BELOW AVERAGE FOR THE
DATE. A STIFF NORTHWESTERLY FLOW ALOFT ONE REASON FOR THE SLOW
WARMUP. AIRMASS OVER THE PLAINS LOOKS STRONGLY CAPPED ON TUESDAY...
YET UNSTABLE ENOUGH BY MID TO LATE AFTERNOON WITH STG DAYTIME
HEATING TO GENERATE ISOLATED T-STORMS OVER AND ALONG THE FRONT
RANGE. DO NOT SEE MUCH MORE THAN SPRINKLES AND GUSTY MICROBURST
WINDS FM THIS LOW TOP CONVECTION.

FOR THE REMAINDER OF THE WEEK...TEMPERATURES BOTH SFC AND ALOFT
CONTINUE TO WARM WITH THE WARMEST READINGS FCST ON THURSDAY AND
FRIDAY WITH PASSAGE OF THE UPPER RIDGE. SHOULD SEE SFC TEMPS RISING
ABOVE AVERAGE THURSDAY FOR ALL AREAS AND REMAINING THERE ON FRIDAY.
COULD EVEN SEE A RETURN TO 90 DEG READINGS ON THE PLAINS FRIDAY.
UPSLOPE/UPVALLEY FLOW GENERATED BY STG DAYTIME HEATING SHOULD
PROVIDE SUFFICIENT LIFT TO PRODUCE ISOLATED T-STORMS OVER AND ALONG
THE FRONT RANGE DURING THE AFTERNOON AND EVENING HOURS. HOWEVER
FARTHER OUT ON THE PLAINS MID-LEVELS LOOK CAPPED TO ALLOW MUCH IF
ANY CONVECTION TO BECOME ESTABLISHED.

BY SATURDAY...MEDIUM RANGE MODELS SHOW A WEAK SHORTWAVE OFF THE NWRN
CALIFORNIA COAST RACING EASTWARD OVER THE TOP OF THE UPPER RIDGE
CENTERED OVER COLORADO. TEMPS COOL ALOFT WITH THIS DISTURBANCE
ENOUGH TO DESTABILIZE THE ATMOSPHERE FOR A SLIGHTLY BETTER CHANCE OF
AFTERNOON/EVENING T-STORMS IN THE MTNS...HIGH VALLEYS AND ADJACENT
NERN PLAINS. TEMPERATURES ON SATURDAY SHOULD ALSO BE A FEW DEGS
COOLER. BY SUNDAY...THE UPPER RIDGE REGAINS ITS STRENGTH AND SWINGS
BACK OVER COLORADO FROM THE SOUTHWEST BRINGING WITH IT WARMER AND
DRIER AIR...MORE LIKE WHAT WE OFTEN SEE IN LATE JUNE.

&&

.AVIATION...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
GIVING WAY TO WIDESPREAD RAIN TONIGHT. CEILINGS WILL STILL BE FAIRLY
HIGH THIS AFTERNOON THOUGH GUSTY WINDS OR LOCALIZED LOWER
CEILINGS/VISIBILITIES IN THE STRONGER STORMS COULD INTERFERE WITH
AIRPORT OPERATIONS. INSTRUMENT APPROACHES WILL LIKELY BE NEEDED TO
KDEN TONIGHT...AND THERE WILL BE AREAS OF IFR CONDITIONS DUE TO THE
RAIN. THOSE CONDITIONS WILL LIKELY CONTINUE INTO MONDAY MORNING.

A DENVER CYCLONE WILL FORM TODAY. IT APPEARS THE CYCLONE WILL STAY
EAST OF KDEN RESULTING IN NORTH TO NORTHEAST WINDS ACROSS THE DENVER
AREA TODAY.

&&

.HYDROLOGY...STILL LOOKING AT A SUBSTANTIAL RAIN EVENT WITH AN INCH
OR TWO OF RAIN ACROSS THE PLAINS. SOME OF THE STRONGER STORMS OVER
NORTHEAST COLORADO MAY PRODUCE UP TO 3 INCHES OF RAIN IN A SHORT
TIME. FOR THE BURN AREAS...SHOWERS AND THUNDERSTORMS ARE EXPECTED
THIS EVENING. FLOW ALOFT WILL BE STRONG SO STORMS SHOULD BE MOVING
FAST ENOUGH TO PREVENT HEAVY RAIN...THOUGH IF SOME TRAINING OF CELLS
OCCURS FLOODING AND DEBRIS FLOWS COULD BE AN ISSUE.

FOR THE HIGH COUNTRY...WARM TEMPERATURES TODAY WILL CONTINUE TO MELT
SNOW. SHOWERS AND THUNDERSTORMS TODAY THROUGH MONDAY WILL ADD TO
RIVER LEVELS. CREEK AND RIVER LEVELS ARE EXPECTED TO CONTINUE TO
RISE THROUGH EARLY NEXT WEEK DUE TO THE SNOWMELT AND RAINFALL.

BELOW AVERAGE TEMPERATURES ON TUESDAY SHOULD SLOW SNOWMELT IN THE
HIGH COUNTRY. THEN AS TEMPERATURES WARM TO AVERAGE BY WEDNESDAY
AND ABOVE AVERAGE ON THURSDAY AND FRIDAY...RAPID SNOWMELT WILL
RESUME CAUSING WATER LEVELS TO RISE ON AREA STREAMS...CREEKS AND
RIVERS. HOWEVER BECAUSE MORE THAN 60 PERCENT OF THE SNOW PACK IN
THE NORTHERN COLORADO MOUNTAINS HAS MELTED...ANY FLOODING SHOULD
BE LARGELY CONFINED TO RIVER BOTTOMS AND PASTURE LAND ADJACENT TO
CREEKS AND STREAMS.

A FLOOD WATCH IS IN EFFECT FOR THE NORTH PLATTE RIVER AT NORTHGATE.
FLOOD ADVISORIES REMAIN IN EFFECT FOR RIVERS IN JACKSON COUNTY AND
FOR THE COLORADO RIVER IN GRAND COUNTY IN NORTH CENTRAL COLORADO.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FROM 6
PM THIS EVENING TO 6 PM MDT MONDAY FOR COZ033-034.

&&

SHORT TERM...MEIER
LONG TERM....BAKER
AVIATION...MEIER
Hazardous weather outlook, Jun 19, 9:35 AM MST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1035 AM MDT SUN JUN 19 2011

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1035 AM MDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS MOST OF THE AREA THIS AFTERNOON AND
EVENING. SOME OF THE STORMS WILL BE SEVERE WITH GOLFBALL SIZE
HAIL...DAMAGING WINDS...AND HEAVY RAIN. A COUPLE OF STORMS MAY
PRODUCE HAIL LARGER THAN GOLFBALLS AND AN ISOLATED TORNADO OR TWO.
THE GREATEST THREAT OF SEVERE WEATHER IS OVER  THE NORTHEAST CORNER
OF COLORADO DURING THE AFTERNOON AND EARLY EVENING. THERE WILL BE
CHANCE FOR SEVERE STORMS AS FAR WEST AS THE FOOTHILLS.

WITH SOME OF THE STORMS EXPECTED TO PRODUCE HEAVY RAINFALL...THERE
IS A SMALL THREAT OF FLASH FLOODING TODAY. IN GENERAL THE STORMS
WILL BE MOVING FAST ENOUGH TO LIMIT THE FLOOD THREAT. HOWEVER
TRAINING OF MULTIPLE THUNDERSTORM CELLS OVER THE SAME LOCATION IS
POSSIBLE...AND IF A HEAVY STORM MOVES OVER ONE OF THE BURN AREAS IN
THE FOOTHILLS FLASH FLOODING COULD OCCUR. STORMS TODAY WILL BE
CAPABLE OF PRODUCING UP TO AN INCH OF RAIN IN 30 MINUTES OR LESS.

THE THUNDERSTORMS ARE EXPECTED TO DECREASE IN INTENSITY THIS
EVENING...GIVING WAY TO MORE WIDESPREAD RAIN OVERNIGHT INTO MONDAY
MORNING. SOME AREAS WILL RECEIVE OVER AN INCH OF RAIN FROM THIS
STORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PRECIPITATION WILL CONTINUE TO FALL...POSSIBLY HEAVY AT TIMES...OVER
MOST OF THE FORECAST AREA THROUGH MONDAY MORNING. THERE WILL ALSO BE
A CHANCE OF THUNDERSTORMS ALONG WITH SNOW IN THE HIGH MOUNTAINS.
SEVERAL INCHES OF SNOW ACCUMULATION IS LIKELY FOR MOUNTAIN AREAS
ABOVE 10500 FEET BY MONDAY AFTERNOON. PRECIPITATION IS EXPECTED TO
GRADUALLY DECREASE THROUGH THE AFTERNOON AND EVENING HOURS ON
MONDAY...WITH MOST OF THIS PRECIPITATION ENDING BY TUESDAY MORNING.
TEMPERATURES ON MONDAY WILL BE UNSEASONABLY COOL WITH 60S TO LOWER
70S ON THE PLAINS AND 40S TO LOWER 60S IN THE HIGH COUNTRY.

FOR THE REST OF THE WEEK INTO NEXT WEEKEND...THERE WILL BE A SLIGHT
CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY OVER
AND NEAR THE FRONT RANGE. TEMPERATURES WILL REMAIN BELOW AVERAGE ON
TUESDAY...NEAR AVERAGE ON WEDNESDAY AND ABOVE AVERAGE THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

MEIER/BAKER

In the hours before

Special weather statement, Jun 19, 11:24 AM MST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1224 PM MDT SUN JUN 19 2011

COZ042-048-191915-
LOGAN COUNTY CO-NORTHEAST WELD COUNTY CO-
1224 PM MDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN LOGAN COUNTY
  NORTHEASTERN WELD COUNTY

AT 1223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 40 MPH.  THIS STORM WAS LOCATED 10 MILES EAST OF PAWNEE
BUTTES...OR 34 MILES NORTHWEST OF STERLING...MOVING NORTHWEST AT 15
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WESTPLAINS
AND PAWNEE BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE.

&&

LAT...LON 4064 10336 4064 10407 4100 10407 4100 10334
TIME...MOT...LOC 1823Z 211DEG 28KT 4087 10377
Local storm report, Jun 19, 3:39 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
439 PM MDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             PEETZ                   40.96N 103.11W
06/19/2011  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

&&

FREDIN

The radar

The Cheyenne radar (KCYS), 144 km away, was scanning. The volume nearest the first event began at 22:40 UTC.

Open the radar archive at this moment

Event by event

21 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Logan

When
June 19, 3:39 PM MST
Where
Logan County, 0.87 mi SW of Peetz
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.960, -103.110

Hail, Logan

When
June 19, 4:15 PM MST
Where
Logan County, 6.39 mi NW of Crook
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.920, -102.880

Hail, Logan

When
June 19, 4:23 PM MST
Where
Logan County, 0.69 mi N of Crook
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.860, -102.800

Hail, Logan

When
June 19, 4:28 PM MST
Where
Logan County, 0.69 mi N of Crook
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
40.860, -102.800

Hail, Logan

When
June 19, 4:38 PM MST
Where
Logan County, 2.14 mi NNE of Red Lion
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
40.900, -102.660

Tornado, Sedgwick

When
June 19, 4:59 PM MST to 5:01 PM MST
Where
Sedgwick County, 2.94 mi NE of Sedgwick
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
40.960, -102.480

A tornado touched down briefly but did no damage.

Hail, Sedgwick

When
June 19, 5:08 PM MST
Where
Sedgwick County, 0.87 mi NW of Ovid
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.960, -102.390

Hail, Sedgwick

When
June 19, 5:17 PM MST
Where
Sedgwick County, 5.89 mi SE of Sedgwick
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
40.870, -102.440

Hail, Sedgwick

When
June 19, 5:20 PM MST
Where
Sedgwick County, 5.83 mi SE of Julesburg
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
40.930, -102.180

Hail, Sedgwick

When
June 19, 5:24 PM MST
Where
Sedgwick County, 4.58 mi SE of Julesburg
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
40.940, -102.200

Hail, Logan

When
June 19, 5:30 PM MST
Where
Logan County, 0.52 mi W of Fleming
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.680, -102.840

The spotter also estimated the wind gust to 60 mph.

Hail, Phillips

When
June 19, 5:30 PM MST
Where
Phillips County, 0.87 mi NW of Amherst
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.690, -102.180

Hail, Phillips

When
June 19, 5:47 PM MST
Where
Phillips County, 2.81 mi N of Haxtun
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.670, -102.630

Hail, Phillips

When
June 19, 5:56 PM MST
Where
Phillips County, 0.87 mi NW of Haxtun
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.640, -102.630

Thunderstorm Wind, Logan

When
June 19, 6:05 PM MST
Where
Logan County, 0.52 mi W of Fleming
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.680, -102.840

Hail, Logan

When
June 19, 6:06 PM MST
Where
Logan County, Padroni
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
40.770, -103.170

Hail, Phillips

When
June 19, 6:19 PM MST
Where
Phillips County, 7.53 mi NE of Paoli
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.690, -102.360

Hail, Phillips

When
June 19, 6:34 PM MST
Where
Phillips County, 2.1 mi E of Amherst
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.680, -102.130

Hail, Washington

When
June 19, 6:57 PM MST
Where
Washington County, 14.85 mi NNE of Otis Stansfield Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.390, -102.860

Hail, Weld

When
June 19, 7:04 PM MST
Where
Weld County, 5.28 mi SSW of Roggen
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.100, -104.410

Hail, Denver

When
June 19, 7:05 PM MST
Where
Denver County, 1.74 mi ENE of South Denver
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.690, -104.940

Hail, Adams

When
June 19, 7:07 PM MST
Where
Adams County, 13.03 mi NNE of Bennett
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
39.910, -104.300

Hail, Morgan

When
June 19, 8:54 PM MST
Where
Morgan County, 15.93 mi SSE of Lodi
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.010, -103.580

Thunderstorm Wind, Washington

When
June 19, 9:12 PM MST
Where
Washington County, 4.44 mi NNW of Akron Gebauer Arpt
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.310, -103.130

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2011Every state in 2011This day in weather historyThe tornado archive for Colorado, 2011Warnings in Colorado, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314157, 314158, 314159, 314177, 314160, 314161, 314162, 314165, 314163, 314164, 314166, 317609, 314168, 314167, 314178, 314169, 314170, 314171, 314172, 314174, 314175, 314173, 314176, 314179.